Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Had periods a week back. Took misoprostone after intercourse to prevent pregnancy. Having abdominal pain, no bleeding. Cause and treatment?

I had my periods 5 days back but they were not in normal flow.. as i was physical about 20days back with my husband i'm worried i would be pregnant again. I took the misoprostone to have my periods fully but its 24 hours now and the periods have completely stopped leaving me with abdomen pain. Please suggest me how to get my periods come in full flow..
Asked On : Wed, 1 May 2013
Answers:  1 Views:  9
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi and thanks for the query,

Misoprostol unfortunately is not used or indicating in preventing pregnancies, generally, used in medical abortions and not to prevent pregnancies. It is but normal for the bleeding to cease after taking this drug. This drug has as main action, to cause contraction of the uterus. When uterus contracts, this cause seizure of any bleeding which of course is its normal effect.

It is possible that you fall pregnant, though the chances are reduced. You might to consult your doctor in case your cycle does not return, or seek family physician's advice now for appropriate monitoring and discussion of any other options.

Thanks and hope this helps,

Bain LE, MD.
Answered: Fri, 21 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor